Contact: +91-9711224068
  • Printed Journal
  • Indexed Journal
  • Refereed Journal
  • Peer Reviewed Journal
International Journal of Research in Medical Science

Vol. 5, Issue 2, Part A (2023)

A rare case of dress syndrome with pancytopenia

Author(s):

Dr. Devanshu Kakani, Dr. Sumit Biniwale and Dr. Sohan Sandeep Raut

Abstract:

Background: Drug Rash with Eosinophilia and Systemic Symptoms (DRESS) syndrome is a rare, uncommon and unexpected drug reaction that is usually associated with anticonvulsants, allopurinol, and antibiotics. The primary clinical signs are fever along with cutaneous abnormalities, eosinophilia and very rarely organ involvement. Pancytopenia is another rare but possible symptoms.
Case Presentation: We report a 47-year-old male patient with maculopapular rash on forehead and trunk, progressive breathlessness and decreased urine output after antibiotic treatment, which was initially diagnosed as erythema multiforme, acute renal failure and pancytopenia. Patient was made hemodynamically stable, renal replacement therapy and skin biopsy was done which evidently proved the diagnosis of DRESS with aplastic anemia and hence was appropriately treated with discontinuation of offending antibiotic and colony stimulating factor resulting in improvement of patient.
Conclusion: DRESS syndrome is a rare, possibly lethal illness that can present as pancytopenia, fever, eosinophilia, and atypical lymphocytes along with delayed onset of rash. The most recent drug use reportedly associated with DRESS should cause a preliminary suspicion to be raised.
 

Pages: 05-08  |  388 Views  212 Downloads

How to cite this article:
Dr. Devanshu Kakani, Dr. Sumit Biniwale and Dr. Sohan Sandeep Raut. A rare case of dress syndrome with pancytopenia. Int. J. Res. Med. Sci. 2023;5(2):05-08. DOI: 10.33545/26648733.2023.v5.i2a.46
Important Publications Links
International Journal of Research in Medical Science

International Journal of Research in Medical Science